MAUDE Adverse Event Report: ENCORE MEDICAL L.P RSP SHOULDER; RSP, PRIMARY HUMERAL MONOBLOCK, 8MM X 108

ENCORE MEDICAL L.P RSP SHOULDER; RSP, PRIMARY HUMERAL MONOBLOCK, 8MM X 108
Model Number 510-00-008
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's monoblock stem being loose and the patient fracturing her humerus.The surgeon took the reverse shoulder out and implanted in a long turon stem and humeral head.
 
Additional Manufacturer Narrative
Corrected data: the spacer and insert concomitant parts were not reported and have been added.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the patient's monoblock stem being loose and the patient fracturing her humerus.The previous surgery and the revision detailed in this investigation occurred 2.1 years apart.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the monoblock stem loosening.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are many factors that may contribute to the event that are outside the control of djo surgical such as: loose joints from inadequate soft tissue support and patient bone deterioration.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
RSP, PRIMARY HUMERAL MONOBLOCK, 8MM X 108
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key6835145
Report Number1644408-2017-00721
Device Sequence Number10792162
Product Code KWS
UDI-Device Identifier00888912024815
UDI-Public(01)00888912024815
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number510-00-008
Device Catalogue Number510-00-008
Device Lot Number979F1195
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer09/26/2017
11/03/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date10/24/2017
11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-02-118, LOT 820C1002; 506-02-126, LOT 824C1012; 506-03-122, LOT 833C1181; 506-03-126, LOT 834C1206; 508-32-101, LOT 862C1974; 508-32-104, LOT 866C1951
Outcome Attributed to Adverse Event Required Intervention;